Alert archive / California / Frost Advisories in 2008
Frost Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 15, 2008, 3:19 PM PDT. It took effect at Apr 16, 2008, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 3:19 PM PDT (22:19 UTC)
- In effect from
- Apr 16, 2008, 12:00 AM PDT
- Expired
- Apr 16, 2008, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 152219 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 319 PM PDT TUE APR 15 2008 CAZ001>003-076-161100- /O.NEW.KEKA.FR.Y.0003.080416T0700Z-080416T1600Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 319 PM PDT TUE APR 15 2008 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT WEDNESDAY. WINDS WILL DIMINISH DURING THE EVENING HOURS ACROSS NORTHWEST CALIFORNIA. WITH CLEAR SKIES OVERNIGHT...LOW LYING COASTAL AREAS AND WIND PROTECTED VALLEYS WILL EXPERIENCE TEMPERATURES BOTTOMING OUT IN THE LOWER 30S FOR SEVERAL HOURS EARLY WEDNESDAY. THIS WILL RESULT IN A WIDESPREAD LATE SEASON FROST WHICH MAY DAMAGE OR KILL SENSITIVE OR UNPROTECTED VEGETATION. EFFORTS SHOULD BE UNDERTAKEN TO MOVE OR COVER PLANTS WHICH ARE SUSCEPTIBLE TO THE COLD. ANOTHER COLD NIGHT IS EXPECTED WEDNESDAY NIGHT...BUT TEMPERATURES SHOULD MODERATE SUFFICIENTLY TO PRECLUDE WIDESPREAD FROST. $$ BURGER
2 follow-up statements
000 WWUS76 KEKA 161002 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 302 AM PDT WED APR 16 2008 CAZ001>003-076-161600- /O.CON.KEKA.FR.Y.0003.000000T0000Z-080416T1600Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 302 AM PDT WED APR 16 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... TEMPERATURES IN THE LOWER TO MIDDLE 30S OVER PORTIONS OF THE ADVISORY AREA WILL RESULT IN AREAS OF FROST EARLY THIS MORNING THROUGH 900 AM. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 30S TO AROUND 40 DEGREES BY MID MORNING. $$
000 WWUS76 KEKA 161629 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 929 AM PDT WED APR 16 2008 ...FROST ADVISORY HAS EXPIRED... CAZ001>003-076-161730- /O.EXP.KEKA.FR.Y.0003.000000T0000Z-080416T1600Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 929 AM PDT WED APR 16 2008 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY WAS ALLOWED TO EXPIRE AT 9 AM PDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 15, 4:00 AM PDT, 11 hours 19 minutes earlier.
Area forecast discussion, Apr 15, 4:00 AM PDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 400 AM PDT TUE APR 15 2008 .SYNOPSIS..AN UPPER TROUGH CURRENTLY PULLING AWAY FROM THE REGION HAS BROUGHT AN END TO RAIN AND SNOW SHOWERS. HIGH PRESSURE BUILDING FROM THE WEST THROUGH MID WEEK WILL BRING DRIER AND MILDER DAYTIME CONDITIONS STARTING WEDNESDAY. AN UPPER LOW DROPPING SOUTH OVER THE PACIFIC NORTHWEST LATE IN THE WEEK WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS TO NORTHERN CALIFORNIA BY NEXT WEEKEND. && .DISCUSSION...TROUGH AXIS TRAVERSED THE CWA OVERNIGHT. ASSOCIATED COLD POOL TRIPPED OFF LOCALLY HEAVY SNOW IN SCATTERED SHOWERS AS LOW AS 1000 FEET...BUT RELATIVELY WARMER GROUNDS AND ROADS CONFINED PATCHY SNOW AND ICE ACCUMULATIONS GENERALLY AT OR ABOVE 2000 FEET. VERTICAL MOTIONS TO REVERSE DIRECTION AS RIDGING BUILDS FROM THE WEST. SOME TRAPPED LOW LEVEL AND MILDLY SUPPRESSED MOISTURE SHOULD SHOW UP AS FAIR WEATHER CUMULUS OVER A FEW RIDGES THIS AFTERNOON. POSITIONED DOWNSTREAM OF AN UPPER RIDGE SHOULD OFFER QUIET WEATHER ACROSS NORTHERN CAL THROUGH THURSDAY...THOUGH BREEZY AT THE COAST AS OCEANIC HIGH AND THERMAL TROUGH ALONG CENTRAL VALLEY INTERACT. COOLER MORE UNSETTLED REGIME IN THE CARDS FOR DAYS 5-7 AS AN UPPER LOW DIVES SOUTH OVER PAC NW INTERIOR. MODEL COMPARISON SHOWS DECENT AGREEMENT...BUT TRAJECTORY OF FEATURE LENDS TO A DRYISH NATURE AND GFS PRECIPITABLE WATERS APPEAR NOT TO EXCEED 0.35 AS THIS COLD POOL ALOFT PUSHES SE THROUGH OREGON NEXT WEEKEND. THUS FOR THIS PACKAGE WILL HOLD PROBABILITY OF PRECIPITATION IN CHANCE CATEGORY. -MC && .AVIATION...TREND TODAY IS FOR INCREASING VFR CONDITIONS...AS A COOL AND STABLE AIR MASS SETTLES INTO THE REGION. MOSTLY CLEAR SKIES EXPECTED AGAIN TONIGHT. DJB && .MARINE...SEAS HAVE BEEN TRENDING DOWNWARD AND WILL ALLOW THE ADVISORY FOR HAZARDOUS SEAS TO END. WINDS HAVE BEEN GUSTY...BUT CONTINUES TO BE UNDER ADVISORY LEVEL. RIDGE BUILDS IN FROM THE WEST TODAY AND THE NORTH WINDS SHOULD INCREASE SOUTH OF THE CAPE. NAM12 AND GFS HAS WINDS GOING BORDERLINE ADVISORY...BUT FOR NOW WILL HOLD OFF ON HOISTING AN ADVISORY FOR WINDS. WEAK TROUGH MOVING TOWARD THE PAC NW WILL LIKELY SUPPRESS THE BRISK NORTH WINDS FROM SPREADING NORTHWARD TODAY. GFS AND NAM12 HAS THE OFFSHORE RIDGE STRENGTHENING ON WED AND THU. THE NORTH WINDS SEEM MARGINAL FOR A GALE WARNING ON WED AND THU...WITH GUSTS TO 35 KTS IN THE OUTER WATERS. WINDS LOOK STRONG ON FRI...AS A COLD UPPER TROUGH DIGS DOWN FROM CANADA. GFS HAS WINDS RAMPING UP TO SOLID GALE...35-45 KTS...DURING THE PEAK OF THE NORTHERLY SURGE. WILL DOWN SCALE THE GFS WINDS A TAD...AS THE TROUGH POSITIONING WILL MAKE A HUGE DIFFERENCE ON WHERE STRONG WINDS SET UP. ENP HAS VERY RESPONSIVE SEAS DURING THE FRI AND SAT WINDOW...WITH SWELL UP TO 17 FEET. AS MENTIONED ABOVE...THE ORIENTATION AND PLACEMENT OF THE WIND MAX WILL MAKE FOR HUGE ERRORS IN THE SEA STATE. THUS...WILL SCALE DOWN THE SEAS A BIT. DID USE A COMPOSITE OF THE 12Z...18Z AND 00Z GFS RUNS TO ARRIVE AT THE CURRENT FORECAST. INCLUDED EXPECTED WORDS FOR GALE AND SEAS IN THE TEXT OF THE OFFICIAL MARINE FORECAST. DJB && .EKA WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Frost Advisories in California, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.